Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 4, 2007, 3:53 PM MDT. It took effect at Sep 5, 2007, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2007, 3:53 PM MDT (21:53 UTC)
- In effect from
- Sep 5, 2007, 11:00 AM MDT
- Expired
- Sep 5, 2007, 6:33 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 042153 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 PM MDT TUE SEP 4 2007 UTZ420-042300- /O.CAN.KSLC.FW.W.0031.000000T0000Z-070905T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 353 PM MDT TUE SEP 4 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWEST UTAH THROUGH THIS EVENING...ESPECIALLY ALONG AND NORTH OF I-80. HUMIDITY LEVELS HAVE REMAINED ABOVE 15 PERCENT EVEN THOUGH GUSTY SOUTHWEST WINDS HAVE BEEN OCCURRING. SOUTH OF INTERSTATE 80...BREEZY SOUTHWEST WINDS AND HUMIDITY BETWEEN 15 AND 20 PERCENT WILL BE MORE COMMON WITH MUCH LESS THUNDERSTORM ACTIVITY. THE MAIN THREAT IS THE SIGNIFICANT AMOUNT OF LIGHTNING THAT WILL OCCUR THROUGH THE EVENING BUT STORMS WILL HAVE GUSTY WINDS AND WETTING RAINS. A COLD FRONT WILL STALL OVER FAR NORTHWEST UTAH TONIGHT. $$ UTZ434-435-437-439-440-050600- /O.UPG.KSLC.FW.A.0028.070905T1500Z-070906T0300Z/ /O.NEW.KSLC.FW.W.0032.070905T1700Z-070906T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 353 PM MDT TUE SEP 4 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS IN ZONES 434...435...437...439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR WILL MOVE INTO SOUTHWEST AND WEST CENTRAL UTAH ON WEDNESDAY AS AN UPPER LEVEL TROUGH ARRIVES. STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE INTO THE AFTERNOON WHEN HUMIDITY LEVELS DECREASE. THE COMBINATION WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. FOR THE WARNING AREA EXPECT SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 40 MPH ON WEDNESDAY. HUMIDITIES WILL DROP BELOW 15 PERCENT FOR MOST AREA DURING THE AFTERNOON AHEAD OF THE MAIN COLD FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 051049 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 449 AM MDT WED SEP 5 2007 UTZ434-435-437-439-440-051900- /O.CON.KSLC.FW.W.0032.070905T1700Z-070906T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 449 AM MDT WED SEP 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND IN ZONES 434...435...437...439 AND 440... DRIER AIR WILL MOVE INTO SOUTHWEST AND WEST CENTRAL UTAH TODAY AS AN UPPER LEVEL TROUGH ARRIVES. STRONG WINDS AHEAD OF THE SURFACE COLD FRONT WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE INTO THE AFTERNOON WHEN HUMIDITY LEVELS DECREASE. THE COMBINATION WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. FOR THE WARNING AREA EXPECT SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. HUMIDITIES WILL DROP BELOW 15 PERCENT FOR MOST AREA DURING THE AFTERNOON AHEAD OF THE MAIN COLD FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 051651 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1051 AM MDT WED SEP 5 2007 UTZ434-440-051800- /O.CAN.KSLC.FW.W.0032.070905T1700Z-070906T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS-SOUTH CENTRAL UTAH- 1051 AM MDT WED SEP 5 2007 ...RED FLAG WARNING IS CANCELLED FOR ZONES 434 AND 440 IN SOUTHERN UTAH... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING...WHICH WAS IN EFFECT FOR ZONES 434 AND 440. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS MUCH OF UTAH THIS MORNING. DRIER AIR ACROSS NEVADA IS EXPECTED TO SPREAD INTO SOUTHWEST UTAH LATER THIS AFTERNOON. HOWEVER THIS DRIER AIR IS NOT EXPECTED TO BRING HUMIDITY LEVELS BELOW 15 PERCENT ACROSS ZONES 434 OR 440. AS A RESULT THE RED FLAG WARNING FOR THESE AREAS HAS BEEN CANCELLED. $$ UTZ435-437-439-060300- /O.CON.KSLC.FW.W.0032.070905T1700Z-070906T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1051 AM MDT WED SEP 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES ZONES 435...437 AND 439 IN SOUTHWEST UTAH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTHWEST UTAH. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST UTAH THIS AFTERNOON. ADDITIONALLY...A MUCH DRIER AIRMASS ACROSS NEVADA IS EXPECTED TO SPREAD EAST INTO SOUTHWEST UTAH LATE THIS AFTERNOON INTO THIS EVENING. THIS WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS SOUTHWEST UTAH LATE THIS AFTERNOON AND EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 060033 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 633 PM MDT WED SEP 5 2007 UTZ435-437-439-060145- /O.CAN.KSLC.FW.W.0032.000000T0000Z-070906T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 633 PM MDT WED SEP 5 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY HAS REMAINED ABOVE 15 PERCENT ACROSS SOUTHWEST UTAH. ALTHOUGH GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 4, 3:34 PM MDT, 19 minutes earlier.
Area forecast discussion, Sep 4, 3:34 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
334 PM MDT TUE SEP 4 2007
.SYNOPSIS...A MOIST SOUTHWEST FLOW WILL BE OVER THE AREA TONIGHT
AHEAD OF A COOL PACIFIC TROUGH THAT WILL MOVE THROUGH THE AREA
WEDNESDAY AND THURSDAY.
&&
.DISCUSSION...MOIST PLUME OVER THE AREA THIS AFTERNOON IS
COMBINING WITH EJECTING SHORT WAVE OVER NV IN SOUTHWEST FLOW AHEAD
OF STRONG UPPER LOW IN SE OREGON THIS AFTERNOON. INCREASING
VERTICAL SHEAR AND CAPE IS RESULTING IN SOME STRONG THUNDERSTORMS
AND THIS TREND SHOULD CONTINUE THROUGH THE EVENING. SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 9 PM MDT FOR NW UT.
ACTIVITY LIKELY TO CONTINUE THROUGH THE NIGHT WITH POTENTIALLY
HEAVY RAINS IN THE NW TONIGHT.
UPPER LOW AT 500 MB IN SE OREGON WILL DIG INTO NORTHERN NEVADA
TONIGHT WILL MOVE EAST TO ABOUT UT/NV/ID TRIPLE POINT BY TOMORROW
AFTERNOON AND THEN BEGIN TO LIFT NE. ALL MODELS SIMILAR IN SHOWING
A LOW LEVEL BOUNDARY PUSH INTO NW UT AND STALL AS A WAVE DEVELOPS
OVER EASTERN NV WED MORNING. AS THE WAVE MOVES NE THE FRONT PUSHES
THROUGH THE AREA WITH LATEST THINKING ON TIMING OF WIND SHIFT AND
FROPA AT SLC IN EARLY AFTERNOON...ALTHOUGH PRE FRONTAL CONVECTION
LIKELY TO PRODUCE QUITE VARIABLE AND GUSTY WINDS LONG BEFORE THE
FRONT ARRIVES. SOME POST FRONTAL PRECIP SHOULD LINGER IN THE
NORTHERN MOUNTAINS WEDNESDAY NIGHT AND INTO THURSDAY MORNING.
MOST PRECIPITATION SHOULD BE MAINLY FROM I-70 NORTHWARD TONIGHT
THROUGH THURSDAY AFTER THUNDERSTORMS NOW OVER THE SOUTH DIMINISH
THIS EVENING.
LATER IN THE WEEK STORM TRACK SHIFTS NORTH AND EAST OF THE AREA
WITH STORMS GOING THROUGH N. ROCKIES AND DROPPING SOUTH EAST OF
THE CONTINENTAL DIVIDE. THIS SHOULD BE A DRY PATTERN ON INTO THE
WEEKEND WITH TEMPERATURES NEAR SEASONAL NORMS...WHICH WILL FEEL
DELIGHTFULLY COOL AFTER THE LAST STRETCH OF HOT WEATHER. BIG
DIFFERENCES BEYOND THE WEEKEND BETWEEN GFS/EC....BOTH HAVE A
BLOCKING PATTERN IN EAST PACIFIC...BUT GFS DEVELOPS A DEEP LOW
OVER THE WEST EARLY NEXT WEEK WHILE EC STICKS TO NW FLOW. HAVE
KEPT IT DRY AND SEASONAL FOR NOW...BASED MORE ON EC SOLUTION.
&&
.AVIATION...SOUTHEAST WINDS WILL PREVAIL AT THE TERMINAL FOR THE
NEXT COUPLE OF HOURS. HOWEVER...DEVELOPING THUNDERSTORMS WILL CAUSE
PERIODS OF GUSTY WINDS WITH ERRATIC DIRECTIONS...PERHAPS INTO THE
OVERNIGHT HOURS. THERE IS A 40 PERCENT CHANCE OF A THUNDERSTORM
DIRECTLY IMPACTING THE TERMINAL...AND THIS MAY BRIEFLY BRING
CEILINGS DOWN TO 7000 FT OR BELOW.
&&
.FIRE WEATHER...DEEP MOISTURE AND INSTABILITY WITH LEADING UPPER
TROUGH AND APPROACHING FRONTAL BOUNDARY WILL BRING SIGNIFICANT
LIGHTNING BUT WETTING RAIN IN THE NORTH THROUGH THIS EVENING AND
OVERNIGHT. SLOW MOVING FRONTAL BOUNDARY AND THE MAIN UPPER TROUGH
WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE NORTH AGAIN ON
WEDNESDAY. DRY SLOT AT THE BASE OF THE TROUGH AND MODERATE WIND FLOW
WILL BRING INCREASING SEVERE FIRE WEATHER CONDITIONS TO WEST CENTRAL
AND SOUTHWEST UTAH ON WEDNESDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR
UTZ015-UTZ016-UTZ019-UTZ020-UTZ518.
SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR UTZ001-UTZ002-
UTZ003-UTZ004-UTZ005-UTZ007-UTZ008.
WY...NONE.
&&
PUBLIC...DUNN
FIRE WEATHER...TARDY
AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Sep 4, 6:15 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 AM MDT TUE SEP 4 2007 UTZ001>010-WYZ021-051215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- SOUTHWEST WYOMING- 615 AM MDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF AN APPROACHING STORM SYSTEM ARE POSSIBLE TODAY ACROSS MUCH OF NORTHERN UTAH. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL...ESPECIALLY LATE THIS EVENING AND TONIGHT. A COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT USHERING IN NOTICEABLY COOLER AIR FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF RAIN AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AS THE COLD FRONT PUSHES THROUGH THE WASATCH FRONT AND INTO EASTERN UTAH. TEMPERATURES WILL RETURN TO NEAR NORMAL FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ011>016-019>021-517-518-051215- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 615 AM MDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT MOIST SOUTHWEST FLOW WILL RESULT IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE POTENTIAL FOR FLASH FLOODING EXISTS WITH SOME OF THESE STORS...ESPECIALLY IN FLOOD PRONE AREAS OF SOUTHCENTRAL UTAH. THOSE VENTURING OUT INTO CANYONS WHERE FLASH FLOODING CAN OCCUR ARE ENCOURAGED TO CHECK THE LATEST CONDITIONS BEFORE HEADING OUTDOORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST WINDS WILL DEVELOP TUESDAY NIGHT INTO WEDNESDAY. THIS COMBINED WITH LOW SURFACE RELATIVE HUMIDITY CAN RESULT IN CRITICAL FIRE WEATHER CONDITIONS. SEE THE LATEST FIRE WEATHER STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Sep 4, 3:49 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 PM MDT TUE SEP 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 3 SE TORREY 38.27N 111.38W
09/04/2007 WAYNE UT PARK/FOREST SRVC
FLASH FLOOD IN CAPITOL REEF NATIONAL PARK. GRAND
WASH...SCENIC DRIVE CLOSED DUE TO FLOODING.
&&
BMCINERNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:39 AM MDT | Fire Weather Watch | SLC | 11 hr | |
| Sep 4, 4:39 AM MDT | Red Flag Warning | SLC | 11 hr | |
| Sep 4, 1:29 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Sep 4, 1:29 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Sep 4, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 42 min |
| Sep 4, 3:51 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 39 min |
| Sep 4, 3:55 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 50 min |
| Sep 4, 4:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 38 min |
| Sep 4, 4:31 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Sep 4, 4:47 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 58 min |
| Sep 4, 5:08 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Weber | 30 min |
| Sep 4, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 59 min |
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.